MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZMB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Deposits (1809); Dry Eye(s) (1814); Blurred Vision (2137); Unspecified Eye / Vision Problem (4471); Posterior Capsule Opacification (4807)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section b3: date of event: unknown; not provided.The best estimate date is between nov 3, 2015 and dec 8, 2025.Section d6b: if explanted, give date: not applicable, as the lens remains implanted.Section h3: the device was not returned for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6: health effect - impact code 4625 (additional surgery) is to capture the laser treatment.Section h6: health effect - impact code 4613 (minor injury/illness/impairment) and health effect - clinical code 4471 (unspecified eye/vision problems) is to capture the 'bubble' in the eye.An attempt was made to obtain the missing information; however, no additional information was provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported by the patient that after the non-preloaded multifocal intraocular lens (iol) was implanted in the left eye, the patient experienced difficulty with both distance and near vision, stating that the lens had not performed well.In 2017, the patient developed a 'film' in the left eye, which was treated with laser, resulting in improved vision.Later, the patient experienced a 'bubble' in the left eye that resolved on its own.Recently, the patient's vision worsened significantly, and during a vision test, was unable to see the top line of the chart.The patient was diagnosed with dry eye and was recommended glasses; however, the patient was concerned that the iol might be faulty, as the patient was informed that there were no other issues with the eye despite the worsening vision.No further information was provided.
 
Additional Manufacturer Narrative
Corrected data: upon further review, it was noted that section h6 health effect - clinical code 1809 (deposits) was included on the initial mdr but should be changed to health effect - clinical code 4807 to better capture the event of ¿the patient developed a 'film' in the left eye, which was treated with laser, resulting in improved vision¿.Therefore, it is captured in this supplemental report.The following field has been updated accordingly: section h6 health effect - clinical code 4807 (posterior capsule opacification).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23944226
Report Number3012236936-2026-000003
Device Sequence Number20794825
Product Code MFK
UDI-Device Identifier05050474535701
UDI-Public(01)05050474535701(17)171204
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/04/2017
Device Model NumberZMB00
Device Catalogue NumberZMB00U0240
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2025
Supplement Date Received by Manufacturer02/06/2026
Initial Report FDA Received Date01/02/2026
Supplement Report FDA Received Date03/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/04/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight68 KG
Patient EthnicityNon Hispanic
Patient RaceWhite